MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant devices: asahi intecc's sheathlesspv sheath; asahi intecc's astato 9-40 wire guide.Pma/510(k) number = k160884.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unspecified endovascular procedure, a cxi support catheter was advanced to the lesion through another manufacturer's sheath over the same manufacturer's wire guide.The patient's anatomy was heavily calcified, so the physician attempted to pass through the lesion with the complaint device and the wire guide together.A strong torque was applied to the complaint device but it did not pass through the lesion.Therefore, the physician attempted to exchange the complaint device to another catheter but it separated in the sheath during it's removal.Subsequently, the physician removed the whole system outside the body.The physician judged the lesion could not be treated in this procedure.Hemostasis was achieved and the procedure was aborted.There have been no adverse effects to the patient.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used cxi support catheter was returned for investigation in two separate pieces.The proximal segment measured 74cm from the strain relief and the distal segment measured 16cm.The point of separation was at the 4th marker band from the tip.The distal segment was twisted at the point of separation exposing the wires.No other damage was noted under the strain relief.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number, but the failure mode was unrelated to this event.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." based on the information provided and the examination of the returned product, investigation has concluded that this event could not be traced to the device but instead was due to the patient¿s condition.Reportedly, the patient¿s anatomy contained an obstructive lesion which could have been a contributing factor that resulted in the reported failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8441075
Report Number1820334-2019-00678
Device Sequence Number19240940
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)211107(10)9292110
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2021
Device Model NumberG50002
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Device Lot Number9292110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1